Alert archive / Wisconsin / Freeze Warnings in 2012
Freeze Warning 8, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at Apr 11, 2012, 2:49 PM CDT for 7 counties in Wisconsin. It took effect at Apr 12, 2012, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2012, 2:49 PM CDT (19:49 UTC)
- In effect from
- Apr 12, 2012, 1:00 AM CDT
- Expired
- Apr 12, 2012, 8:49 AM CDT
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
Counties Marathon County, WI, Menominee County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 94 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
891 WWUS73 KGRB 111949 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 249 PM CDT WED APR 11 2012 ...ANOTHER COLD NIGHT IN CENTRAL WISCONSIN... .CLEAR SKIES...LIGHT WINDS AND DRY AIR WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER 20S IN CENTRAL WISCONSIN LATE TONIGHT. THIS COULD DAMAGE SENSITIVE VEGETATION IF NOT PROTECTED. WIZ020-030-031-035>037-045-120400- /O.NEW.KGRB.FZ.W.0008.120412T0600Z-120412T1500Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 249 PM CDT WED APR 11 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT THURSDAY. * TEMPERATURES WILL FALL INTO THE UPPER 20S LATE TONIGHT. * THESE TEMPERATURES COULD DAMAGE EARLY SEASON VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
183 WWUS73 KGRB 120303 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1003 PM CDT WED APR 11 2012 ...ANOTHER COLD NIGHT IN CENTRAL WISCONSIN... .CLEAR SKIES...LIGHT WINDS AND DRY AIR WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER 20S IN CENTRAL WISCONSIN LATE TONIGHT. WIZ020-030-031-035>037-045-121115- /O.CON.KGRB.FZ.W.0008.120412T0600Z-120412T1500Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 1003 PM CDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT THURSDAY... * TEMPERATURES WILL FALL INTO THE UPPER 20S. * THESE TEMPERATURES COULD DAMAGE EARLY SEASON VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
081 WWUS73 KGRB 120848 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 348 AM CDT THU APR 12 2012 ...ANOTHER COLD MORNING IN CENTRAL WISCONSIN... .CLEAR SKIES...LIGHT WINDS AND DRY AIR WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER 20S IN CENTRAL WISCONSIN THIS MORNING. WIZ020-030-031-035>037-045-121500- /O.CON.KGRB.FZ.W.0008.000000T0000Z-120412T1500Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 348 AM CDT THU APR 12 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * TEMPERATURES WILL FALL INTO THE UPPER 20S. * THESE TEMPERATURES COULD DAMAGE EARLY SEASON VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TSK
171 WWUS73 KGRB 121349 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 849 AM CDT THU APR 12 2012 ...TEMPERATURES HAVE RISEN ABOVE FREEZING... .TEMPERATURES FELL INTO THE 20S OVER MOST OF CENTRAL WISCONSIN LAST NIGHT...BUT HAD RISEN ABOVE FREEZING AS OF 830AM. THEREFORE THE FREEZE WARNING IS NO LONGER IN EFFECT. WIZ020-030-031-035>037-045-121500- /O.CAN.KGRB.FZ.W.0008.000000T0000Z-120412T1500Z/ MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 849 AM CDT THU APR 12 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAD RISEN ABOVE FREEZING AS OF 830AM. THEREFORE THE FREEZE WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at Apr 11, 1:50 PM CDT, 59 minutes earlier.
Area forecast discussion, Apr 11, 1:50 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 150 PM CDT WED APR 11 2012 UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE .SHORT TERM...TODAY THROUGH THURSDAY...SKY COVER...TEMPERATURES AND THE POTENTIAL FOR MORE FREEZE HEADLINES ARE THE MAIN FCST CONCERNS. A S/W TROF MOVG THROUGH THE CENTRAL GREAT LAKES WAS BRINGING SOME MID-LEVEL CLOUDS TO FAR EASTERN WI EARLY THIS MORNING. EXPECT THESE CLOUDS TO LINGER FOR A WHILE THIS MORNING...THEN PULL OUT. A LARGE SWATH OF LOW CLOUDS WAS SLOWLY APPROACHING FROM THE NORTH...BUT SEEMED TO BE DISSIPATING AS THEY MOVED OVER NORTHERN LK SUPERIOR. LOW-LEVEL RH PROGS SUGGEST SOME POTENTIAL FOR THESE CLOUDS TO IMPACT NORTHERN AND EASTERN WI DURING THE DAY...BUT SUSPECT THAT COVERAGE WILL BE SCATTERED. MIXING THROUGH 850-825 MB SUPPORTS HIGH TEMPS IN THE UPPER 40S AND LOWER 50S. HIGH PRESSURE WILL SETTLE OVER THE REGION TONIGHT. THE RESULTING LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING AGAIN...EXCEPT RIGHT ALONG THE LKSHR. ADDITIONAL FREEZE WARNINGS MAY BE NEEDED LATE TONIGHT...ESPECIALLY IN CENTRAL WI...BUT WILL LET THE DAY SHIFT DECIDE ON THE NEXT ROUND OF HEADLINES. A S/W TROF AND LFQ OF AN UPPER LEVEL JET WILL BRUSH PAST FAR NE WI LATE TONIGHT AND EARLY THURSDAY...BUT WITH A VERY DRY AIR MASS IN PLACE...ONLY A FEW MID CLOUDS ARE ANTICIPATED. FORECAST SOUNDINGS SUPPORT DEEP MIXING TO 800-775 MB ON THURSDAY...WHICH SHOULD YIELD MAX TEMPS IN THE MID TO UPPER 50S AWAY FROM LAKE MICHIGAN. .LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. THE LATEST GFS ENSEMBLE MEAN INDICATES SPLIT FLOW ACROSS NORTH AMERICA THROUGH EARLY NEXT WEEK...WITH A LARGE TROUGH OVER THE WESTERN U.S. AND WITHIN THE SOUTHERN STREAM SLOWLY MIGRATING EAST DURING THE PERIOD. THE GFS REMAINS ON THE FASTER SIDE OF GUIDANCE AS IT EJECTS A PIECE OF ENERGY OVER THE WESTERN GREAT LAKES ON SATURDAY. THERE IS SOME SUPPORT FROM THE INDIVIDUAL ENSEMBLE MEMBERS...BUT GIVEN THE AMPLITUDE OF THE PATTERN...FAVOR THE SLOWER SOLUTION OF THE ECMWF FOR MUCH OF THIS FORECAST. THURSDAY NIGHT THROUGH FRIDAY NIGHT...SURFACE HIGH PRESSURE WILL BE STRETCHING FROM THE GREAT LAKES TO THE SE COAST FOR MUCH OF THURSDAY NIGHT. LEADING SHORTWAVE ENERGY WILL EJECT OUT OF THE WEST COAST TROUGH AND HEAD TOWARDS THE CENTRAL GREAT PLAINS. MAY SEE SOME HIGH CLOUDS MOVE INTO THE AREA LATE...BUT MOST OF THE NIGHT WILL BE CLEAR AND QUIET. LOW PRESSURE WILL MOVE NORTH AHEAD OF THAT LEAD WAVE INTO THE NORTHERN PLAINS ON FRIDAY. INCREASING MOISTURE AND ISENTROPIC ASCENT WILL LEAD TO SHOWER CHANCES SPREADING FROM SW TO NE THROUGH THE DAY. DRY SE FLOW MAY KEEP FAR NE WISCONSIN PRECIP FREE AND WILL KEEP ONLY SLIGHT CHANCES THERE. MOISTURE ADVECTION WILL CONTINUE INTO FRIDAY NIGHT WITH INCREASING MID-LEVEL LAPSE RATES REACHING ABOVE 7 C/KM. WITH SHORTWAVE ENERGY LIFTING INTO THE REGION OVERNIGHT...SHOWER CHANCES APPEAR PRETTY GOOD AND WILL INCREASE POPS SLIGHTLY INTO THE LOW LIKELY RANGE. BEST CHANCES APPEAR TO RESIDE OVER CENTRAL AND EAST-CENTRAL WISCONSIN CLOSER TO THE NOSE OF THE LLJ. COULD SEE A RUMBLE OF THUNDER...BUT INSTABILITY IS REALLY LACKING HOWEVER...AND WILL CONTINUE TO MENTION JUST SHOWERS FOR NOW. REST OF THE FORECAST...ADDITIONAL SHORTWAVE ENERGY WILL BE SWINGING NORTHEAST ACROSS THE REGION LATE SATURDAY AND SATURDAY NIGHT WHEN LOOKS LIKE ANOTHER SURGE OF PRECIPITATION WILL ARRIVE. STILL A VARIETY OF MODEL SOLUTIONS OUT THERE...SO WILL NOT MESS AROUND WITH POPS TOO MUCH. THE BAROCLINIC ZONE LEFT OVER ONCE THE LOW PASSES WILL NOT STRAY TOO FAR FROM THE REGION AS MID-LEVEL HEIGHTS TRY TO BUILD AGAIN OVER THE NORTHERN MISSISSIPPI VALLEY. THE MAIN TROUGH WILL THEN SWING ACROSS THE REGION DURING THE MONDAY THROUGH TUESDAY TIMEFRAME. SOME POSSIBILITY OF SNOW ON TUESDAY AS COLDER AIR WRAPS AROUND THE NEXT SURFACE LOW. && .AVIATION...VFR CIGS WILL DISSIPATE BY EARLY EVENING WITH MOST AREAS CLEAR TONIGHT. RDM && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 11, 3:47 AM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 347 AM CDT WED APR 11 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-120900- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 347 AM CDT WED APR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SUB-FREEZING TEMPERATURES ARE EXPECTED ACROSS MUCH OF THE AREA AGAIN TONIGHT. THOSE WITH AGRICULTURAL INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT COLD-SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS OVER THE WEEKEND...BUT SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-120900- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 347 AM CDT WED APR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS OVER THE WEEKEND...BUT SEVERE WEATHER IS NOT ANTICIPATED. TSK/MPC
Nearby
Freeze Warnings in Wisconsin, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.